• question-icon

    Is blood pressure of 185/95 a cause for concern?

default
Posted on Thu, 10 Nov 2016 in Hypertension and Heart Disease
Question: Hi, I have very high blood pressure, mostly around 185/95, often higher, i have been on lots of drugs -bisoprolol, diltasam indepomide etc.. the side effects make me feel dreadful and stop me funtioning.

I had an Ablation for Afib last may and it seems to be a success(no mre bad attacks) since then I have been on 50 Losartan twice a day and apixiban twice a day the Doctors and Cardiologist have been trying lots of other drugs inc. the above and doxasosin. after about 4 to 6 days, they all make me feel so ill I have to stop taking them.
My Doctor has now prescribed Amlodipine but I have not taken them yet because i know how ill i will feel
Lately when I try to go for a walk, I don't feel well and have to reduce the pace and distance, also getting back pain and leg pain in calf, i wondered if the losartan build up was causing these symptoms and have stopped taking that for last few days! , but ihave been feeling veryill- dizzy ,faint when I try to do anything,(we are preparing to move house), could that be "Cold Turkey"? I know I am taking risks regarding stopping drugs, but I want my life to be more bearable.
I am 76 years old , have no bad habits and eat healthely. Ive been on hypertension drugs for about 30 years inc. Ramapril, bendroflumethiazide etc. am now becoming resigned to the fact that death might be a nice release!
doctor
Answered by Dr. Alekhya 7 hours later
Brief Answer:
Uncontrolled hypertension

Detailed Answer:
Hello,
I have gone through your query and understand your concerns.
Older age and obesity are 2 of the strongest risk factors for uncontrolled hypertension. Successful treatment requires identification and reversal of lifestyle factors contributing to treatment resistance; diagnosis and appropriate treatment of secondary causes of hypertension.
I will tell you some measures to control your blood pressure try to follow them and see if there is difference.
-Medications that may interfere with blood pressure control, particularly NSAIDs, should be avoided or withdrawn in patients with resistant hypertension.
-Rule out the cause most common cause for uncontrolled resistant hypertension is renal aretery stenosis which can be diagnosed by renal artery doppler.
-Try to avoid bad fats and cotrol your weight and do regular exercises.
-In my opinion as amlodepine has minimal side effects compared to other drugs you can continue that as you are telling sudden withdrawl may lead to serious complications.
-Please make sure you have a renal function test also to know your creatinine levels as with high bp you need to rule out renal parenchymal diseases also which will have same symptoms which you have mentioned above.
-Climate change may also effect your bp as they act directly on our blood vessels.
Dont worry much and stress yourself as itself will have some effects.

Hope this naswers your query.

Get back if you have more.

Regards,
Dr.Alekhya.
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
Answered by
Dr.
Dr. Alekhya

General & Family Physician

Practicing since :2012

Answered : 1321 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Back pain

doctor1 MD

For three weeks I have been having severe gnawing upper abdominal pain mainly after eating. Gets worse when I lay down. I stopped eating any oils...

doctor1 MD

hi.i am a girl and and i am 30 years old, i have painful breast specially my left breast, 2 month ago i went to dr in iran and she recommend me to...

doctor1 MD

i am having white discharge from 4 days my last period is jan 2nd ?i am having two kids is it lead to pregency again?is it a normal yeast...

doctor1 MD

My 10 year old has been suffereing for the last few days from light headedness, neck pain, back pain, and headaches. The major issue is that her...

doctor1 MD

I get a lower back pain which is excrucitating right after my cycle ends.its remians for 4-5 days. And have to take painkillers.Its very...

doctor1 MD

very small amount of brownish discharge after wiping, I finished my period just under 2 weeks ago, although I can't be precise. any reason for this?

doctor1 MD

I am 77 and take heart disease medications. I have lower back pain , am fatigued and joint pain. Suggestions?

Get personalised answers from verified doctor in minutes across 80+ specialties

156 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Alekhya
  • Q - Have hyperthyroidism and had a blood test. What does the test indicate?

  • Q - Does having a morgagni hernia always require surgery?

  • Q - Have sore throat and difficulty in breathing. Xray showing prominent...

  • Q - How much of the prostrate gland can be felt in digital rectum examination?

  • Q - Can I use Levitra vs. Cialis for instant erections? What is the dosage?

  • Q - Taking medication for polycystic ovary and irregular period. What are...

  • Q - How to cure hypoplastic uterus through homeopathy and ayurvedic medicines?

  • Q - Has recurring UTI and on wheel chair. On Zyvox. Has vascular dementia....

  • Q - Developed severe allergic reaction to protamine after open heart...

  • Q - Sacn report shows mild possible osteoporotic acute compression of D12...

backtotop2